MAUDE Adverse Event Report: IRIDEX CORPORATION MICROPULSE P3 DEVICE; MP3 PROBE

IRIDEX CORPORATION MICROPULSE P3 DEVICE; MP3 PROBE
Lot Number 801010
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Eye Injury (1845)
Date of Event 06/07/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Conjunctival/scleral burns resolve within 24 to 48 hours.Therefore, unless either medical intervention or permanent impairment are reported, scleral burns are not deemed a serious adverse event, because scleral burns typically: · do not result in life-threatening illness or injury, · do not result in permanent impairment of a body structure or a body function, · do not require hospitalization or prolongation of patient hospitalization, · do not require medical or surgical intervention to prevent life-threatening illness or injury or permanent impairment to a body structure or a body function.
 
Event or Problem Description
It was reported to iridex that while using the micropulse p3 probe, a physician noticed smoke coming out of the probe tip and the physician noticed conjunctival burn.Device was not returned to iridex for further investigation.Ophthalmic laser systems are intended to deliver thermal (laser) energy to deliver an insult (burn) to the ciliary body.Conjunctival burns are a known and predicted complication associated with the use of any ophthalmic laser system (console and delivery device) when used to deliver transscleral treatment.It is listed as a possible comnplication in the ifu for mp3 delivery device.Conjunctival burns are a specific type of ocular burn that can occur along with corneal burns, often due to chemical or thermal injury and are typically superficial, posing no long-term threat to the patient.Typically, these burns resolve within 24-48 hours post op without additional intervention.Iridex corporation does report every adverse event via the fda's manufacturer and user facility device experience (maude) database.The treatment parameters reported (1500 mw power, 1500 ms per sweep, 5 sweeps per quadrant) differ significantly from the parameters suggested in the mp3 ifu (2000-2500 mw power, 10-20 seconds per sweep, 3-5 passes per quadrant).Specifically, the physician used a substantially lower power setting and much shorter sweep duration, resulting in significantly less total treatment energy delivered to the eye.The physician adhered to the procedural approach (number of sweeps and quadrant coverage) but selected conservative energy settings.The physician changed the probe being used and there was no further issue during the treatment.Another factor to be taken into account is that occasionally, the tip of the probe will become contaminated with blood or tissue, and the contaminants on the tip can become hated when exposed to laser energy.Contamination of the fiber optic tip by blood or tissue char may result in ocular surface burns and a smoking tip of the probe.

Brand Name
MICROPULSE P3 DEVICE
Common Device Name
MP3 PROBE
Manufacturer (Section D)
IRIDEX CORPORATION
1212 terra bella avenue
mountain view CA 94043 1824
Manufacturer (Section G)
IRIDEX CORPORATION
1212 terra bella avenue
mountain view CA 94043 1824
Manufacturer Contact
bill hyatt
1212 terra bella avenue
mountain view, CA 94043-1824
6506058727
MDR Report Key23770008
Report Number2939653-2024-00030
Device Sequence Number18579550
Product Code GEX
UDI-Device Identifier00813125015251
UDI-Public00813125015251
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K143154
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Lot Number801010
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/10/2024
Initial Report FDA Received Date12/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Patient SexMale